Alert archive / California / Gale Watches in 2016

Gale Watch 9, NWS Eureka, CA

February 29, 2016

NWS Eureka, CA issued this gale watch at Feb 29, 2016, 3:06 AM PST. It took effect at Mar 1, 2016, 6:00 AM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 29, 2016, 3:06 AM PST (11:06 UTC)
In effect from
Mar 1, 2016, 6:00 AM PST
Expired
Mar 1, 2016, 3:14 AM PST
In force
Issued by
NWS Eureka, CA

The text

As transmitted.

587 
WHUS76 KEKA 291106
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
306 AM PST MON FEB 29 2016

PZZ450-470-291915-
/O.EXT.KEKA.SC.Y.0028.000000T0000Z-160301T1500Z/
/O.NEW.KEKA.GL.A.0009.160301T1500Z-160302T0000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
306 AM PST MON FEB 29 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM PST TUESDAY...
...GALE WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
AFTERNOON. 

* WINDS...BECOMING S AND INCREASING TO 20 TO 30 KT WITH GUSTS TO
  40 KT ACROSS THE WATERS TUESDAY MORNING AND AFTERNOON.

* WAVES...W 10 TO 13 FT AT 13 SECONDS INITIALLY...WITH BUILDING
  SOUTHERLY WAVES TO 6 TO 9 FT 7 SECONDS TUESDAY. SEAS WILL
  REMAIN ELEVATED THROUGH THE WEEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ455-475-291915-
/O.CON.KEKA.SC.Y.0028.000000T0000Z-160304T2300Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
306 AM PST MON FEB 29 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST FRIDAY...

* WINDS...BECOMING S AND INCREASING TO 15 TO 25 KT WITH GUSTS TO
  30 KT TUESDAY MORNING AND AFTERNOON.

* WAVES...W 10 TO 13 FT AT 13 SECONDS INITIALLY...WITH BUILDING
  SOUTHERLY WAVES TO 4 TO 7 FT 7 SECONDS TUESDAY. SEAS WILL
  REMAIN ELEVATED THROUGH THE WEEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
4 follow-up statements
028 
WHUS76 KEKA 291630
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
830 AM PST MON FEB 29 2016

PZZ450-470-010030-
/O.CON.KEKA.SC.Y.0028.000000T0000Z-160301T1500Z/
/O.CON.KEKA.GL.A.0009.160301T1500Z-160302T0000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
830 AM PST MON FEB 29 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST
TUESDAY...
...GALE WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY AFTERNOON...

* WINDS...S TO SW 5 TO 15 KT INCREASING TO 20 TO 30 KT WITH GUSTS
  UP TO 40 KT AS THE FRONT PASSES ACROSS THE NORTHERN PORTIONS
  TUESDAY MORNING AND AFTERNOON.

* WAVES...W 10 TO 12 FT AT 14 SECONDS. SOUTHERLY WAVES BUILDING TO
  6 TO 9 FT 7 SECONDS TUESDAY. SEAS WILL REMAIN ELEVATED THROUGH
  THIS WEEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ455-475-010030-
/O.CON.KEKA.SC.Y.0028.000000T0000Z-160304T2300Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
830 AM PST MON FEB 29 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST FRIDAY...

* WINDS...S TO SW 5 TO 15 KT INCREASING TO 15 TO 25 KT WITH GUSTS
  UP TO 30 KT AS THE FRONT PASSES ACROSS THE WATERS TUESDAY 
  MORNING AND AFTERNOON.

* WAVES...W 10 TO 12 FT AT 14 SECONDS. SOUTHERLY WAVES BUILDING TO
  4 TO 7 FT 7 SECONDS TUESDAY. SEAS WILL REMAIN ELEVATED THROUGH
  THE WEEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
698 
WHUS76 KEKA 292230
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
230 PM PST MON FEB 29 2016

PZZ450-470-010630-
/O.EXT.KEKA.SC.Y.0028.000000T0000Z-160301T1700Z/
/O.EXT.KEKA.GL.A.0009.160301T1700Z-160302T0000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
230 PM PST MON FEB 29 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PST TUESDAY...
...GALE WATCH NOW IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
AFTERNOON...

* WINDS...S TO SW 5 TO 15 KT INCREASING TO 15 TO 30 KT WITH GUSTS
  UP TO 40 KT AS THE FRONT PASSES ACROSS THE NORTHERN PORTIONS
  TUESDAY MORNING AND AFTERNOON.

* WAVES...W 10 TO 12 FT AT 14 SECONDS. SOUTHERLY WAVES BUILDING 
  TO 6 TO 9 FT 7 SECONDS TUESDAY. SEAS WILL REMAIN ELEVATED 
  THROUGH THIS WEEK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ455-475-010630-
/O.EXT.KEKA.SC.Y.0028.000000T0000Z-160305T2300Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
230 PM PST MON FEB 29 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PST SATURDAY...

* WINDS...S TO SW 5 TO 15 KT INCREASING TO 15 TO 25 KT WITH 
  GUSTS UP TO 30 KT AS THE FRONT PASSES ACROSS THE WATERS 
  TUESDAY MORNING AND AFTERNOON. 

* WAVES...W 10 TO 12 FT AT 14 SECONDS. SOUTHERLY WAVES BUILDING 
  TO 4 TO 7 FT 7 SECONDS TUESDAY. SEAS WILL REMAIN ELEVATED 
  THROUGH THE WEEK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
049 
WHUS76 KEKA 010513
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
913 PM PST MON FEB 29 2016

PZZ470-011315-
/O.EXT.KEKA.SC.Y.0028.000000T0000Z-160301T1400Z/
/O.UPG.KEKA.GL.A.0009.160301T1700Z-160302T0000Z/
/O.NEW.KEKA.GL.W.0018.160301T1400Z-160302T0000Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
913 PM PST MON FEB 29 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM TUESDAY...
...GALE WARNING IN EFFECT FROM 6 AM TO 4 PM TUESDAY...

* WINDS...S TO SW 5 TO 15 KT INCREASING TO 15 TO 30 KT WITH GUSTS
  TO 40 KT AS THE COLD FRONT PASSES TUESDAY.

* WAVES...W 10 TO 12 FT AT 14 SECONDS. S WAVES BUILDING TO 6 TO 9
  FT AT 7 SECONDS TUESDAY. SEAS WILL REMAIN ELEVATED THROUGH THIS
  WEEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

PZZ450-011315-
/O.EXT.KEKA.SC.Y.0028.000000T0000Z-160301T1400Z/
/O.EXT.KEKA.GL.A.0009.160301T1400Z-160302T0000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
913 PM PST MON FEB 29 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM TUESDAY...
...GALE WATCH NOW IN EFFECT FROM 6 AM TUESDAY THROUGH TUESDAY
AFTERNOON...

* WINDS...S TO SW 5 TO 15 KT INCREASING TO 15 TO 25 KT WITH
  OCCASIONAL GUSTS TO 35 KT AS THE COLD FRONT PASSES TUESDAY.

* WAVES...W 10 TO 12 FT AT 14 SECONDS. S WAVES BUILDING TO 6 TO 9
  FT AT 7 SECONDS TUESDAY. SEAS WILL REMAIN ELEVATED THROUGH THIS
  WEEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

$$

PZZ455-475-011315-
/O.CON.KEKA.SC.Y.0028.000000T0000Z-160305T2300Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
913 PM PST MON FEB 29 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM SATURDAY...

* WINDS...S 5 TO 15 KT INCREASING TO 15 TO 25 KT WITH GUSTS TO 30
  KT AS THE COLD FRONT PASSES TUESDAY.

* WAVES...W 10 TO 12 FT AT 14 SECONDS. S WAVES BUILDING TO 4 TO 7
  FT AT 7 SECONDS TUESDAY. SEAS WILL REMAIN ELEVATED THROUGH THE
  WEEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
805 
WHUS76 KEKA 011114
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
314 AM PST TUE MAR 1 2016

PZZ450-011915-
/O.EXT.KEKA.SC.Y.0028.000000T0000Z-160301T1700Z/
/O.UPG.KEKA.GL.A.0009.160301T1400Z-160302T0000Z/
/O.EXB.KEKA.GL.W.0018.160301T1700Z-160302T0000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
314 AM PST TUE MAR 1 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PST THIS
MORNING...
...GALE WARNING IN EFFECT FROM 9 AM THIS MORNING TO 4 PM PST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 4 PM PST
THIS AFTERNOON. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS...S TO SW 10 TO 20 KT INCREASING TO 15 TO 30 KT WITH
  OCCASIONAL GUSTS TO 40 KT...PARTICULARLY NEAR POINT SAINT
  GEORGE...AS THE COLD FRONT PASSES LATE TUESDAY MORNING AND
  AFTERNOON. WINDS WILL QUICKLY SUBSIDE LATER IN THE AFTERNOON AND
  EVENING.

* WAVES...W 10 TO 12 FT AT 14 SECONDS. S WAVES BUILDING TO 6 TO 
  9 FT AT 8 SECONDS TUESDAY. SEAS WILL REMAIN ELEVATED THROUGH 
  THIS WEEK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ470-011915-
/O.CON.KEKA.SC.Y.0028.000000T0000Z-160301T1400Z/
/O.CON.KEKA.GL.W.0018.160301T1400Z-160302T0000Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
314 AM PST TUE MAR 1 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST EARLY
THIS MORNING...
...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

* WINDS...S TO SW 5 TO 15 KT INCREASING TO 20 TO 30 KT WITH GUSTS
  TO 40 KT AS THE COLD FRONT PASSES THROUGH THE WATERS THIS
  MORNING AND EARLY AFTERNOON.

* WAVES...W 10 TO 12 FT AT 14 SECONDS. S WAVES BUILDING TO 8 TO 
  12 FT AT 9 SECONDS TUESDAY. SEAS WILL REMAIN ELEVATED THROUGH 
  THIS WEEK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

PZZ455-475-011915-
/O.CON.KEKA.SC.Y.0028.000000T0000Z-160305T2300Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
314 AM PST TUE MAR 1 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST
SATURDAY...

* WINDS...S 5 TO 15 KT INCREASING TO 15 TO 25 KT WITH GUSTS TO 30
  KT NEAR CAPE MENDOCINO AS THE COLD FRONT PASSES THROUGH THE
  WATERS THIS MORNING AND AFTERNOON.

* WAVES...W 10 TO 12 FT AT 14 SECONDS. S WAVES BUILDING TO 4 TO 7
  FT AT 7 SECONDS TUESDAY. SEAS WILL REMAIN ELEVATED THROUGH THE
  WEEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Feb 28, 3:23 PM PST, 11 hours 43 minutes earlier.

Area forecast discussion, Feb 28, 3:23 PM PST, 11 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
323 PM PST SUN FEB 28 2016

.SYNOPSIS...MAINLY DRY WEATHER IS EXPECTED TONIGHT AND MONDAY.
MONDAY NIGHT AND TUESDAY A WEATHER SYSTEM WILL BRING GUSTY WINDS
AND LOCALLY HEAVY RAINFALL. WEDNESDAY LOOKS MAINLY DRY WITH
PERIODS OF ADDITIONAL RAIN THURSDAY THROUGH THE WEEKEND.

&&

.DISCUSSION...A WEAK COLD FRONTAL BOUNDARY MOVED THROUGH THE AREA
THIS MORNING. THE IMPACTS RANGED FROM CLOUDY SKIES IN SOUTHERN
MENDOCINO COUNTY TO A HALF INCH IN THE HILLS OF DEL NORTE COUNTY.
CLOUDS FROM THIS SYSTEM ARE SLOWLY MOVING OUT OF THE AREA. IN THE
INLAND AREAS CLOUDS AND PATCHY FOG WILL LIKELY FORM IN THE
VALLEYS. THE COAST IS EXPECTED TO SEE SOME PARTIAL CLEARING WITH
WEAK OFFSHORE FLOW...ALTHOUGH CONFIDENCE ON THIS IS LOW AND THERE
ARE STILL SOME HIGH CLOUDS AROUND THE AREA.

MONDAY HIGH CLOUDS WILL START TO MOVE INTO THE AREA AS A WARM
FRONT MOVES INTO THE AREA. SOME LIGHT DRIZZLE IS POSSIBLE MONDAY
AFTERNOON AND EVENING IN THE HILLS AND SOME SPRINKLES ARE POSSIBLE
AT THE COAST. THE COLD FRONT ASSOCIATED WITH THIS SYSTEM IS
EXPECTED TO BRING A QUICK SHOT OF RAIN AND WIND TO THE AREA
TUESDAY AFTERNOON. THE ECMWF AND GFS ARE IN GOOD AGREEMENT ON
RAINFALL RANGING FROM OVER INCH IN DEL NORTE COUNTY TO LESS THAN A
TENTH OF INCH IN MENDOCINO COUNTY. THE NAM SEEMS TO BE THE OUTLIER
WITH LESS RAIN IN MENDOCINO COUNTY SO HAVE NOT USED THAT MODEL.
THE MODELS ARE IN GOOD AGREEMENT THAT THIS WILL BE A BRIEF PERIOD
OF HEAVY RAIN. BRIEF GUSTY WINDS ARE POSSIBLE AS WELL IN HUMBOLDT
AND DEL NORTE COUNTIES. THE GFS20 SHOWS SURFACE WINDS AROUND 30
MPH IN CRESCENT CITY WITH GUSTS TO 40 MPH OVER THE RIDGES. A WIND
ADVISORY MAY BE NEEDED...BUT CONFIDENCE IS LOW RIGHT NOW DUE TO
THE NAM SHOWING A WEAKER SOLUTION. SNOW LEVELS LOOK TO REMAIN
ABOVE 5000 TO 6000 FT WITH THIS SYSTEM.

TUESDAY NIGHT THE RAIN WILL QUICKLY TAPER OFF...ALTHOUGH CLOUDS
ARE EXPECTED TO LINGER. WEDNESDAY WILL BE MAINLY DRY. SOUTHERLY
WINDS AHEAD OF THE NEXT FRONT WILL WARM TEMPERATURES UP INTO THE
MID 60S. WEDNESDAY NIGHT THE NEXT SYSTEM IS EXPECTED TO MOVE INTO
THE AREA. THURSDAY LINGERING SHOWERS ARE EXPECTED AS THE FRONT
MOVES OUT OF THE AREA.

FRIDAY THROUGH THE WEEKEND THE PATTERN LOOKS TO CONTINUE TO BE
WET. IT LOOKS LIKE A STATIONARY FRONTAL BOUNDARY SETS UP AIMED AT
THE WEST COAST ON FRIDAY AND SATURDAY BEFORE FINALLY PUSHING
THROUGH SATURDAY NIGHT OR SUNDAY. MODELS HAVE BEEN STRUGGLING ON
EXACTLY WHERE THIS WILL SET UP. SOMETIMES THEY HAVE IT IN
SOUTHERN OREGON AND DEL NORTE COUNTY AND OTHER TIMES THEY HAVE
CENTERED ON HUMBOLDT COUNTY. THIS WILL NEED TO BE WATCHED.

&&

.AVIATION...VFR TO MVFR CONDITIONS AND LIGHT TO MODERATE WINDS
WILL CONTINUE AT KCEC, KACV AND KUKI THROUGH THE EARLY AFTERNOON.
THE LOWER CONDITIONS WILL BE DUE TO REDUCED CEILINGS AND/OR
VISIBILITIES. CEILINGS AND VISIBILITIES WILL IMPROVE TO VFR
CONDITIONS WITH LIGHT WINDS OCCURRING LATER THIS AFTERNOON AND THE
EARLY EVENING AT KCEC AND KACV. VFR TO MVFR CONDITIONS WILL OCCUR
AT KCEC AND KACV OVERNIGHT DUE TO REDUCED CEILINGS AND/OR
VISIBILITIES WITH LIGHT WINDS TO CALM CONDITIONS OCCURRING. VFR
CONDITIONS AND LIGHT WINDS WILL PREVAIL AT KCEC AND KACV ON
MONDAY. VFR CONDITIONS AND LIGHT WINDS TO CALM CONDITIONS WILL
PREVAIL AT KUKI THROUGH MONDAY.

&&

.MARINE...A SERIES OF LOW PRESSURE SYSTEMS STRETCHING ACROSS THE
NORTHERN PACIFIC OCEAN WILL MAINTAIN AN ELEVATED WESTERLY SWELL
ACROSS THE WATERS THROUGH THIS WEEK. A HIGH PRESSURE RIDGE IS
BUILDING ACROSS THE REGION IN THE WAKE OF A WEAK COLD FRONT WHICH
MOVED ACROSS THE WATERS SUNDAY. LIGHT TO MODERATE WINDS WILL
PREVAIL ACROSS THE WATERS ON MONDAY AND THE SEAS WILL DIMINISH
SLIGHTLY AS THE HIGH PRESSURE RIDGE BUILDS ACROSS THE REGION.
HOWEVER THE WINDS AND SEAS WILL INCREASE TUESDAY AS A COLD FRONT
APPROACHES THE WATERS. THE WINDS AND SEAS WILL INCREASE FURTHER
WEDNESDAY AND THURSDAY. THE WINDS AND SEAS WILL BE HIGHER ACROSS
THE OUTER WATERS. SMALL CRAFT ADVISORIES WILL REMAIN IN EFFECT
ACROSS ALL THE WATERS THROUGH THIS WEEK PRIMARILY DUE TO ELEVATED
SEAS.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...
     SMALL CRAFT ADVISORY UNTIL 3 PM PST FRIDAY FOR PZZ450-470.

     SMALL CRAFT ADVISORY UNTIL 3 PM PST FRIDAY FOR PZZ455-475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKA

FOR FORECAST ZONE INFORMATION
SEE FORECAST ZONE MAP ONLINE:
HTTP://WWW.WEATHER.GOV/EUREKA/ZONEMAP.PNG
Hazardous weather outlook, Feb 28, 3:20 AM PST, 23 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
320 AM PST SUN FEB 28 2016

CAZ001>004-076-291130-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
320 AM PST SUN FEB 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

AN ACTIVE PATTERN WILL TO RETURN TO THE REGION TUESDAY AFTERNOON AND
CONTINUE THROUGH EARLY NEXT WEEK...AND PERIODS OF HEAVY RAIN AND
GUSTY WINDS CAN BE EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Gale Watches in California, 2016Every gale watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.